Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 10, NWS Memphis, TN

March 10, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 10, 2009, 3:23 AM CDT for 4 states. It took effect at Mar 10, 2009, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:23 AM CDT (08:23 UTC)
In effect from
Mar 10, 2009, 9:00 AM CDT
Expired
Mar 10, 2009, 6:44 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 100823
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT TUE MAR 10 2009

...STRONG AND GUSTY WINDS EXPECTED ACROSS WESTERN SECTIONS OF THE
MIDSOUTH TODAY...

.STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT WILL ALLOW SPEEDS
TO REACH ABOVE ADVISORY LEVELS THROUGH EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010-011-TNZ001-002-019-048-049-088-101630-
/O.NEW.KMEG.WI.Y.0010.090310T1400Z-090311T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
323 AM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED OVER EAST ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE...AND NORTHWEST MISSISSIPPI TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
2 follow-up statements
000 
WWUS74 KMEG 101536
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CDT TUE MAR 10 2009

...STRONG AND GUSTY WINDS EXPECTED ACROSS WESTERN SECTIONS OF THE
MIDSOUTH TODAY...

.STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT WILL ALLOW
SPEEDS TO REACH ABOVE ADVISORY LEVELS THROUGH EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010-011-TNZ001-002-019-048-049-088-110000-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-090311T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
1036 AM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED OVER EAST ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE...AND NORTHWEST MISSISSIPPI
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
000 
WWUS74 KMEG 102344
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT TUE MAR 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010-011-TNZ001-002-019-048-049-088-110045-
/O.CAN.KMEG.WI.Y.0010.000000T0000Z-090311T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
644 PM CDT TUE MAR 10 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER...
A COLD FRONT WILL BE MOVING THROUGH THE MID-SOUTH FROM THE NORTHWEST 
LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING FOLLOWED BY
GUSTY NORTHERLY WINDS.

$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:11 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 10, 3:11 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT TUE MAR 10 2009

.DISCUSSION...

LAST DAY OF WARM WEATHER FOR THE MIDSOUTH FOR AT LEAST THE NEXT 7 DAYS.
SOUTH TO SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO EASILY GET INTO
THE MID TO UPPER 70S...IF NOT INTO THE LOWER 80S. THE WINDS WILL BE
STRONG AND A WIND ADVISORY MAY BE NEEDED ESPECIALLY FOR WESTERN
SECTIONS OF THE CWA. MORNING LOW CLOUDS WILL BREAK UP BY AFTERNOON
BUT WILL LEAVE A DENSE CIRRUS DECK ESPECIALLY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. WILL GO WITH MOSTLY CLOUDY
WORDING IN THE MORNING EVERYWHERE. IN THE AFTERNOON...EXPECT
MOSTLY CLOUDY NORTHWEST WITH PARTLY CLOUDY CONDITIONS ACROSS
SOUTHEAST SECTIONS OF THE CWA. ALSO CAN/T RULE OUT AN ISOLATED
SHRA OR TSRA DEVELOPING IN THE AFTERNOON DUE TO DAYTIME HEATING.
WILL CONTINUE WITH SMALL POPS EVERYWHERE EXCEPT NE MS.

A COLD FRONT WILL MOVE THROUGH MUCH OF THE MIDSOUTH TONIGHT. EXPECT
MAINLY POST-FRONTAL RAIN WITH THE FRONT. ALTHOUGH THERE COULD BE A
LINE OF SHOWERS AND THUNDERSTORMS THAT DEVELOP RIGHT ALONG THE FRONT
DURING THE EVENING. DO NOT EXPECT ANY STORMS TO BE SEVERE. MUCH
COLDER AIR WILL USHER IN BEHIND THE FRONT. LOWS WILL RANGE FROM THE
UPPER 30S ACROSS EXTREME NE ARKANSAS TO THE 50S ACROSS NE
MISSISSIPPI.

FRONT WILL CONTINUE TO PUSH THROUGH NE MISSISSIPPI DURING THE
MORNING HOURS ON FRIDAY. EXPECT POST-FRONTAL RAIN TO CONTINUE OVER
NORTH MISSISSIPPI AND PORTIONS OF EAST ARKANSAS. CLOUDS MAY CLEAR
ACROSS NORTHERN PORTIONS OF THE CWA WHILE MOSTLY CLOUDY CONDITIONS
WILL CONTINUE OVER SOUTHERN PORTIONS. THE SUN WILL NOT HELP
TEMPERATURES AS HIGHS WILL BE AS MUCH AS 30 TO 35 DEGREES COLDER
THAN TODAY. EXPECT HIGHS IN THE MID 40S TO MID 50S.

WEDNESDAY NIGHT...PRECIPITATION FORECAST IS A BIT TRICKY. THE NAM IS
MUCH DRIER AND PUSHES ALL THE POST-FRONTAL RAIN TO THE SOUTH OF THE
CWA. THE GFS DOES NOT. THE GFS SETS UP AN OVERRUNNING PATTERN OVER
THE MIDSOUTH AS THE FRONT STALLS OUT OVER THE GULF COAST. AN AREA OF
LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT. THIS WOULD
SPREAD RAIN INTO THE CWA. THE NAM DOES SHOW THIS PATTERN DEVELOPING
AS WELL BUT HOLDS OFF UNTIL THURSDAY BEFORE SPREADING RAIN BACK INTO
THE CWA. THE TRICKY PART WILL BE THE LOW TEMPERATURE FORECAST. LOWS
COULD DROP TO FREEZING WEDNESDAY NIGHT WHICH MAY TURN RAIN OVER TO
FREEZING RAIN IF IT IS OCCURRING. FOR NOW...WILL FAVOR THE DRIER NAM
AND KEEP POPS OUT OF NORTHERN SECTIONS OF THE CWA. WILL ALSO GO WITH
SMALL POPS ACROSS THE SOUTH. PRECIPITATION SHOULD STAY IN THE FORM
OF RAIN ACROSS SOUTHERN SECTIONS AS LOWS WILL ONLY DROP INTO THE MID
TO UPPER 30S. ALTHOUGH WOULD NOT BE SURPRISED TO SEE SOME SLEET
INITIALLY AT THE ONSET OF PRECIPITATION.

THURSDAY INTO THE WEEKEND...OVERRUNNING PATTERN WILL SET UP OR
CONTINUE DEPENDING ON WHICH MODEL IS CORRECT WEDNESDAY NIGHT. THE
OVERRUNNING PATTERN WILL CONTINUE INTO THE BEGINNING OF THE WEEKEND.
THEREAFTER...THE LOW IS EXPECTED TO TRACK ACROSS THE MIDSOUTH. A DRY
SLOT SHOULD PUSH INTO THE MIDSOUTH ON SUNDAY BEHIND THE LOW. THE
OVERRUNNING PATTERN WILL BRING WET CONDITIONS TO THE AREA DURING THE
PERIOD. PRECIPITATION SHOULD CONTINUE AS JUST COLD RAIN. HOWEVER
THURSDAY NIGHT MAY BE ANOTHER TRICKY FORECAST IN REGARDS TO LOWS
ESPECIALLY ACROSS NORTHERN SECTIONS OF THE MIDSOUTH. TEMPERATURES
COULD FALL TO FREEZING BRIEFLY...CHANGING RAIN OVER TO FREEZING
RAIN. FOR NOW WILL CONTINUE WITH AN ALL LIQUID FORECAST.
TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL WITH HIGHS IN THE
40S FOR THURSDAY AND FRIDAY. HIGHS MAY BE WARMER DURING THE
WEEKEND. AS THE LOW TRACKS ACROSS THE AREA...THE LOW MAY PULL IN
SOME WARMER AIR ESPECIALLY ACROSS NORTH MISSISSIPPI. EXPECT HIGHS
TO BE IN THE 50S ON SATURDAY AND PROBABLY IN THE 60S ON SUNDAY
WHICH IS NEAR NORMAL FOR THIS TIME OF YEAR.

ANOTHER COLD FRONT WILL SWING THROUGH THE AREA SUNDAY NIGHT INTO
MONDAY. EXPECT SMALL CHANCES FOR RAIN FOR SUNDAY NIGHT. TEMPERATURES
WILL MOST LIKELY STAY NEAR TO SLIGHTLY BELOW NORMAL EVEN BEHIND
THE FRONT AS THE FRONT LOOKS TO BE PRETTY WEAK.

KRM

&&

.AVIATION...

06Z TAFS

WINDS EXPECTED TO GRADUALLY INCREASE THROUGH 12Z.  WINDS WILL PICK
UP QUICKLY AS MIXING HEIGHTS INCREASE AFTER DAYBREAK.  MVFR CEILINGS
EXPECTED TO DEVELOP BY 13-14Z.  AS MIXING HEIGHTS INCREASE IN THE
AFTERNOON EXPECT CEILINGS TO RISE TO VFR AT MEM, TUP AND MKL.

BELLES

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  45  48  36 /  20  80  70  20
MKL  81  42  46  33 /  20  80  70  10
JBR  79  38  47  32 /  30  90  50  10
TUP  81  55  55  38 /  10  50  80  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR COAHOMA-DESOTO-QUITMAN-TATE-TUNICA.

TN...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DYER-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 9, 3:46 AM CDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT MON MAR 9 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
346 AM CDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CCD

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.